Health knowledge made personal
Join this community!
› Share page:

My Question is: Are the combinations of my medicines safe? Long term? Short term? Practical?


Posted by __Angi__

Hi, My name is Angi,
(My husband & I are worried about Me & he suggested this site.

Before my question I would like to explain myself.
I hope You bare with Me, as I want to paint a clear picture for your opinion.

I'm 24. I'm currently prescribed 6 psychiatric medicines.

 From 2007 to 2010 I was physically & also emotionally abused by my ex-boyfriend, Pierre.
My new man Joe saved me from this, but together we still battle the P.T.S.D. that was caused by all of my traumatic experiences with Pierre. 6 months later Joe & I married each other. June 26th, 2011.

After many violent incidents my husband helped Me find qualified Doctor(s) whom, diagnosed me Bipolar depression & post traumatic stress disorder.

My first Dr., a family Dr. prescribed Prozac 6 months ago, after having violent mood swings with my husband.

There were countless times where I lost control of myself,
& blacked out with rage.

When my husband Joe found me cutting my wrist He told me about a mental health hospital.
He told me I would have more freedom if I gave myself voluntarily, and that He would be behind Me for support, through it all.

Long story made short, after several different stays there at this place,
the staff & doctors finally diagnosed Me with ·Bipolar Depressive & Post Traumatic Stress Disorder· (ie: My husband being emulated as a trigger for what my ex-boyfriend did to Me, & rageful violent blackouts that follow)

Now I am on Lithium & Prozac ( despite husband protesting to the Dr that they aren't to be mixed according to his research using a drug interactions checker from internet )

·Lithium 300mg -Three times daily.
·Prozac 20mg   -Two times daily.

Additionally, after more violence, the doctors prescribed many different more medicines.
In example, Propranolol which made my left hand swell up twice it's normal size!
The Psychiatrist then replaced that with Haldol.
It worked great for the violent mood swings but I slept all day.

Finally, In the end, along with the usual Lithium & Prozac,
I was given:

·Prazosin HCL 1mg - Two times a day.

·Fluphenazine HCL 1mg - Two at night time(6-7 P.M., and take extra x1
as needed for agitation.

·Hydroxyzine Pamoate 25mg - Take as needed, every 3 hours.
(Never taken Hydroxyzine Pamoate more than once in a day, and go many days without taking it)

And: ·Amantadine HCL 100MG -Twice daily
(Given at my last evaluation, when I explained I get the shakes in my hands/teeth. Tremors?)

This seemed to be the right fixed mix of medicine.
However, I began to notice side-effects, which brings me to why I am here writing to You for help.

My new side-effects from the recent meds are:

·I sweat almost 70% of the day & more when I'm sleeping.
Only sweating on my face I should note.

·New problem breathing when I sleep.
Like an anxiety attack.

·I can't sit still, always restless & need something to do... when I'm not extremely sleepy from the Fluphenazine.

·Shaking with my hands & my teeth.
ie: My hand will shake like a tremor, when I am holding my fork to eat.

·Thirsty all the time. No matter how much I drink I still want more.

·I have lost the taste for meat. Not sure how to label this side-effect.
(More hungry for dairy)

·My breasts recently began producing milk, possibly Hyperprolactinemia
(Which after doing research, found a study shows this is rather common in anti-psychotic medicines treated for Schizophrenia, which Fluphenazine is.)


My Question is: Are the combinations of my medicines safe?
Long term? Short term? Practical?

I will additionally note that I am seeing a therapist.

If You were able to read this entire article, Thank You.
If You skimmed but still want to help, thanks...

I appreciate the support of this particular community.

Sincerely, Angi & husband Joe
 
Answers (1)
Sort by: Newest first | Oldest first
I was on 8 at one time. I think my doctor just kept adding instead of reevaluating. If possible, you might want to think of getting another opinion, or discussing the combination with your pharmacist or physician. There is a great website for psych med info called Crazy Meds http://crazymeds.us/pmwiki/pmwiki.php/Main/HomePage. Also, I had a lot of the same problems you do when I was on lithium, and a very long time ago one of my meds caused the milk producing problem as well. Don't feel intimidated by your psych. You have the right to be active in your medication decisions.
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: